Alert archive / Missouri / Areal Flood Warnings in 2011

Areal Flood Warning 5, NWS St. Louis, MO

April 29, 20118 counties in Missouri; Monroe County, Randolph County, Saint Clair County, Illinois

NWS St. Louis, MO issued this areal flood warning at Apr 29, 2011, 10:59 AM CDT for 8 counties in Missouri; Monroe County, Randolph County, Saint Clair County, Illinois. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 10:59 AM CDT (15:59 UTC)
Expired
Apr 30, 2011, 11:00 AM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:51 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 29, 6:51 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT FRI APR 29 2011

.DISCUSSION...
/350 AM CDT FRI APR 29 2011/

GOING FORECAST TRENDS ARE LOOK PRETTY GOOD AND THIS UPDATE
PRIMARILY DOES SOME FINE TUNING. 00Z NCEP PRODUCTION SUITE STILL
SUPPORTING THE IDEA THAT COLD FRONT WILL APPROACH W SECTIONS OF
CWA ON SATURDAY AFTERNOON AND THEN WORK ACROSS THE REGION SATURDAY
NIGHT. THERE DOES APPEAR TO BE A LOW PROBABILITY OF WAA-INDUCED
SHOWER/TSRA ACTIVITY LATE TONIGHT/SATURDAY MORNING OVER N PARTS
OF THE CWA...WITH PRECIP THREAT BECOMING MORE FOCUSED ON FRONTAL PASSAGE
SATURDAY AFTERNOON AND ESPECIALLY SATURDAY NIGHT. FORECAST
SOUNDINGS SUGGEST THAT AMS OVER MOST OF OUR AREA WILL REMAIN
CAPPED THROUGH LATE SATURDAY AFTERNOON...AND IT MAY BE THAT OUR
POPS ARE A BIT TOO HIGH OVER THE NW HALF OF THE CWA. HOWEVER...BY
SATURDAY EVENING IT APPEARS THAT CONVECTIVE POTENTIAL WILL BE
REALIZED OVER SE SECTIONS OF THE CWA AS MID LEVEL COOLING WORKS
INTO AREA WHERE LO LEVEL FORCING WILL BE PRESENT.

IN THE SUNDAY-SUNDAY NIGHT TIME FRAME IT APPEARS THAT THE FRONTAL
BOUNDARY WILL BECOME PARALLEL TO MID LEVEL FLOW AND STALL OUT FROM
THE RED RIVER VALLEY INTO THE OHIO RIVER VALLEY. THIS WILL ONCE
AGAIN SET THE STAGE FOR QUITE A BIT OF WET WEATHER OVER PARTS OF
THE CENTRAL U.S. THAT DEFINITELY DO NOT NEED MORE RAIN...BUT RIGHT
NOW IT WOULD APPEAR THAT THE S PARTS OF OUR CWA WILL BE ON THE N
FRINGES OF THE AXIS OF HEAVIEST PRECIPITATION. AND...WITH ENTRANCE
REGION OF UPPER LEVEL JET REMAINING OVER AREA IT LOOKS LIKE MUCH
LIGHTER RAINFALL WILL BE POSSIBLE AS FAR N AS CENTRAL MO/CENTRAL
IL.

TIMING OF PRECIP THREATS DURING THIS TIME WILL PROBABLY BE TIED TO
SEVERAL WEAK SHORTWAVES THAT ARE FORECAST TO MOVE THROUGH THE MID
MISSISSIPPI RIVER VALLEY. THE PASSAGE OF EACH OF THESE
FEATURES...ALONG WITH ROBUST CONVECTION TO OUR S...SHOULD ALLOW THE
BOUNDARY/EFFECTIVE FRONT TO SAG S WITH TIME...AND BELIEVE BY
MONDAY PRECIPITATION THREAT WILL BE S OF OUR AREA.

AS FAR AS TEMPERATURES ARE CONCERNED...70S SHOULD BE COMMON BOTH
TODAY AND SATURDAY...BUT BY SUNDAY THE COMBO OF COOLER
AIR...CLOUDS...AND RAIN WILL LIMIT AFTERNOON TEMPS TO THE 50S AND
LOWER 60S.

TRUETT

&&

.AVIATION...
/637 AM CDT FRI APR 29 2011/
VFR CONDITIONS AND LIGHT AND VARIABLE WINDS WILL PREVAIL THIS
MORNING. THE WIND WILL TURN TO THE SOUTH-SOUTHEAST AND BECOME
GUSTY BY AFTERNOON AS THE SURFACE RIDGE MOVES EAST OF THE AREA.
GUSTS WILL DROP OFF BUT LOW LEVEL WIND SHEAR WILL BE A PROBLEM
TONIGHT PRIMARILY ACROSS CENTRAL AND NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS AS THE LOW LEVEL JET RAMPS UP ACROSS THE AREA.

SPECIFICS FOR KSTL...
VFR CONDITIONS AND LIGHT AND VARIABLE WINDS WILL PREVAIL AT
LAMBERT THIS MORNING. THE WIND WILL INCREASE FROM THE SOUTH-
SOUTHEAST THIS AFTERNOON AS THE SURFACE RIDGE MOVES EAST OF THE
BI-STATE REGION. COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP LATE
TONIGHT...BUT HAVE LEFT OUT MENTION OF LLWS IN THE TAF FOR NOW
SINCE IT LOOKS TO BE MARGINAL UNTIL VERY CLOSE TO SUNRISE.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 29, 6:00 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT FRI APR 29 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
600 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT OVER
NORTHEAST MISSOURI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

RIVERS...CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS WILL REMAIN HIGH OR CONTINUE TO RISE DUE TO RUNOFF FROM
THE RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY EVENING ACROSS
THE ENTIRE REGION. BY SUNDAY THE THUNDERSTORM THREAT WILL BE CONFINED
TO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY.

RIVERS...CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS WILL REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:41 AM CDTRiver Flood WarningLSXFranklin, Warren28 hr

Nearby

Areal Flood Warnings in Missouri, 2011Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.